Open Access

A Study on the -Adic Integral Representation on Associated with Bernstein and Bernoulli Polynomials

Advances in Difference Equations20102010:163217

DOI: 10.1155/2010/163217

Received: 13 August 2010

Accepted: 15 September 2010

Published: 19 September 2010

Abstract

We consider the Bernstein polynomials on and investigate some interesting properties of Bernstein polynomials related to Stirling numbers and Bernoulli numbers.

1. Introduction

Let denote the set of continuous function on . Then, Bernstein operator for is defined as
(1.1)

for , where is called Bernstein polynomial of degree . Some researchers have studied the Bernstein polynomials in the area of approximation theory (see [16]).

Let be a fixed prime number. Throughout this paper , , , and will, respectively, denote the ring of -adic rational integers, the field of -adic rational numbers, the complex number field, and the completion of algebraic closure of . Let be the set of uniformly differentiable function on . For , the -adic -integral on is defined by
(1.2)

(see [4, 715]).

In the special case, if we set in (1.2), we have
(1.3)

In this paper, we consider Bernstein polynomials on and we investigate some interesting properties of Bernstein polynomials related to Stirling numbers and Bernoulli numbers.

2. Bernstein Polynomials Related to Stirling Numbers and Bernoulli Numbers

In this section, for , we consider Bernstein type operator on as follows:
(2.1)
for , where is called Bernstein polynomial of degree . We consider Newton's forward difference operator as follows:
(2.2)
For ,
(2.3)
Then, we have
(2.4)
From (2.4), we note that
(2.5)
where
(2.6)
The Stirling number of the first kind is defined by
(2.7)
and the Stirling number of the second kind is also defined by
(2.8)
By (2.5), (2.6), (2.7), and (2.8), we see that
(2.9)
where . Note that, for and ,
(2.10)
Thus, we note that is the generating function of Bernstein polynomial. It is easy to show that
(2.11)

By (2.11), we obtain the following theorem.

Theorem 2.1.

For with , one has
(2.12)

where are the th Bernoulli numbers.

In [12], it is known that
(2.13)
(2.14)
for . By (1.1) and (2.14), we see that
(2.15)

for . By (2.15), we obtain the following theorem.

Theorem 2.2.

For , and , one has
(2.16)
From (2.13) and (2.14), we note that
(2.17)
In [16], it is known that
(2.18)
By (2.17), (2.18), and Theorem 2.2, we have
(2.19)
From the definition of the Stirling numbers of the first kind, we drive that
(2.20)

By (2.17), (2.19), and (2.20), we obtain the following theorem.

Theorem 2.3.

For and , one has
(2.21)

By Theorems 2.2 and 2.3, we obtain the following corollary.

Corollary 2.4.

For , one has
(2.22)

where are the th Bernoulli numbers.

Declarations

Acknowledgment

The present investigation was supported by the Scientific Research Project Administration of Akdeniz University.

Authors’ Affiliations

(1)
Department of Mathematics and Computer Science, Konkuk University
(2)
The Research Institute of Natural Sciences, Konkuk University
(3)
Department of Mathematics, Faculty of Arts and Science, University of Akdeniz

References

  1. Acikgoz M, Araci S: A study on the integral of the product of several type Bernstein polynomials. IST Transaction of Applied Mathematics-Modelling and Simulation. In press
  2. Acikgoz M, Araci S: On the generating function of the Bernstein polynomials. In Proceedings of the 8th International Conference of Numerical Analysis and Applied Mathematics (ICNAAM '10), March 2010, Rhodes, Greece. AIP;Google Scholar
  3. Bernstein S: Demonstration du theoreme de Weierstrass, fondee sur le calcul des probabilities. Communications of the Kharkov Mathematical Society 1913, 13: 1-2.Google Scholar
  4. Kim T, Jang LC, Yi H: A note on the modified q -Bernstein polynomials. Discrete Dynamics in Nature and Society 2010, 2010:-12.Google Scholar
  5. Phillips GM: Bernstein polynomials based on the q -integers. Annals of Numerical Mathematics 1997,4(1–4):511-518.MATHMathSciNetGoogle Scholar
  6. Kim MS, Kim D, Kim T: On the q-Euler numbers related to modified q-Bernstein polynomials. http://arxiv.org/abs/1007.3317
  7. Kim T: q -Volkenborn integration. Russian Journal of Mathematical Physics 2002,9(3):288-299.MATHMathSciNetGoogle Scholar
  8. Kim T: q -Bernoulli numbers and polynomials associated with Gaussian binomial coefficients. Russian Journal of Mathematical Physics 2008,15(1):51-57.MATHMathSciNetView ArticleGoogle Scholar
  9. Kim T: Note on the Euler q -zeta functions. Journal of Number Theory 2009,129(7):1798-1804. 10.1016/j.jnt.2008.10.007MATHMathSciNetView ArticleGoogle Scholar
  10. Kim T: On a q -analogue of the p -adic log gamma functions and related integrals. Journal of Number Theory 1999,76(2):320-329. 10.1006/jnth.1999.2373MATHMathSciNetView ArticleGoogle Scholar
  11. Kim T: Barnes-type multiple q -zeta functions and q -Euler polynomials. Journal of Physics A 2010.,43(25):
  12. Kim T: Power series and asymptotic series associated with the q -analog of the two-variable p -adic L -function. Russian Journal of Mathematical Physics 2005,12(2):186-196.MATHMathSciNetGoogle Scholar
  13. Kim T, Choi J, Kim Y-H: Some identities on the q-Bernstein polynomials, g-Stirling numbers and q-Bernoulli numbers. Advanced Studies in Contemporary Mathematics 2010,20(3):335-341.MATHMathSciNetGoogle Scholar
  14. Kim T: Some identities on the q -Euler polynomials of higher order and q -Stirling numbers by the fermionic p -adic integral on . Russian Journal of Mathematical Physics 2009,16(4):484-491. 10.1134/S1061920809040037MATHMathSciNetView ArticleGoogle Scholar
  15. Kim T: On p -adic interpolating function for q -Euler numbers and its derivatives. Journal of Mathematical Analysis and Applications 2008,339(1):598-608. 10.1016/j.jmaa.2007.07.027MATHMathSciNetView ArticleGoogle Scholar
  16. Kim T, Park D-W, Rim S-H: On multivariate p -adic q -integrals. Journal of Physics A 2001,34(37):7633-7638. 10.1088/0305-4470/34/37/315MATHMathSciNetView ArticleGoogle Scholar

Copyright

© Lee-Chae Jang et al. 2010

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.